Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 198, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 19, 2005, 3:49 PM CDT for Okaloosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 3:49 PM CDT (20:49 UTC)
- Expired
- May 19, 2005, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 192051 SVRMOB FLC091-192115- /O.NEW.KMOB.SV.W.0198.050519T2049Z-050519T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 349 PM CDT THU MAY 19 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 415 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF THE CRESTVIEW AIRPORT NEAR AUBURN. THIS STORM WAS MOVING SLOWLY NORTH AT 4 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AUBURN THROUGH 410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3076 8657 3077 8646 3093 8648 3088 8665 $$
1 follow-up statement
000 WWUS54 KMOB 192114 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 412 PM CDT THU MAY 19 2005 FLC091-192115- /O.CON.KMOB.SV.W.0198.000000T0000Z-050519T2115Z/ OKALOOSA FL- 412 PM CDT THU MAY 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKALOOSA COUNTY WILL BE ALLOWED TO EXPIRE AT 415 PM CDT... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LARGE THUNDERSTORM LOCATED NEAR AUBURN AND CRESTVIEW. THIS STORM WAS WAS NEARLY STATIONARY...WITH A SLOW DRIFT TO THE NORTH AND NORTHWEST. RADAR CONTINUES TO SHOW A STEADY WEAKENING TREND AND THE MAIN THREAT FROM THIS STORM IS FREQUENT LIGHTNING AND HEAVY RAIN. THEREFORE... THE WARNING WILL BE ALLOWED TO EXPIRE AT 415 PM. LAT...LON 3071 8671 3071 8641 3098 8642 3098 8673 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:00 PM CDT, 49 minutes earlier.
Area forecast discussion, May 19, 3:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT THU MAY 19 2005 .SYNOPSIS...ON THE WEATHER MAPS...A RIDGE OF HIGH PRESSURE WAS LOCATED OVER THE SOUTHWEST ATLANTIC INTO THE SOUTHEAST US. MEANWHILE...A SURFACE COOL FRONT WAS DROPPING SOUTHWARD OVER THE EAST CENTRAL STATES. && .SHORT TERM...WE HAVE BEEN WATCHING SEABREEZE CONVECTION BECOMING MORE ACTIVE INTO OKALOOSA COUNTY. WOULD NOT BE SURPRISED TO SEE ADDITIONAL WESTWARD FORMATION OS SHOWERS AND STORMS OVER THE INTERIOR COASTAL COUNTIES FOR THE REMAINDER OF THE AFTERNOON. MAY NEED TO ADJUST FORECAST COVERAGES OF EVENING SHOWERS AND STORMS DEPENDING ON RADAR TRENDS/COVERAGE. THEN...EXPECT TO SEE A DECREASE IN COVERAGE INTO THE EVENING WITH THE LOSS OF DIFFERENTIAL HEATING AND INSTABILITY. MEANWHILE...AS WE LOOK OFF TO THE NORTH AND WEST...FORECAST AREA BECOMING UNDER THE INFLUENCE OF DIFFLUENT UPPER LEVEL FLOW WITH MID LEVEL ENERGY HEADING THIS WAY. AS ENERGY DROPS SOUTHWARD...FORECAST MAPS TAKE THE SURFACE FRONT...POSITIONED OVER THE EAST CENTRAL STATES AND DROPS IT SOUTHWARD...MAKING A CLOSER APPROACH DURING THE DAY FRIDAY. THIS BRINGS A STRIPE OF HIGHER MEAN LAYER RH AND SUFFICIENT LIFT OVER THE AREA WHICH SUGGESTS AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS FRIDAY. .LONG TERM...BOUNDARY SINKS SOUTHWARD INTO THE GULF OVER THE WEEKEND WITH WEAK HIGH PRESSURE SETTLING INTO THE SOUTHEAST US. EXPECTING LITTLE IN THE WAY OF PRECIPITATION. NEXT FEATURE...SURFACE TROF SLIPS THROUGH THE AREA MONDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS RETURNING TO THE FORECAST. EXPECT A DEEPER...DRIER AIRMASS OVER THE AREA TUESDAY AND WEDNESDAY...WHICH LIMITS RAIN COVERAGES THEN. && .MARINE...WILL MAKE SOME MINOR TWEAKS TO PRECIPITATION COVERAGES. OTHERWISE...LITTLE CHANGE FROM WHAT WE INHERITED. WINDS WILL REMAIN LIGHT ONSHORE THROUGH EARLY FRIDAY WITH LOW SEA STATES EXPECTED...THEN WINDS BECOME MORE WESTERLY AND INCREASE WITH BUILDING SEAS LATE FRIDAY. A MODERATE TO STRONG OFFSHORE FLOW WILL DEVELOP OVER THE WEEKEND...THEN WINDS AND SEAS WILL SUBSIDE SLIGHTLY AGAIN ON MONDAY. && .FIRE WEATHER...LATEST GRIDDED FORECASTS SHOWING NO CONCERNS WITH REGARD TO RH AND DISPERSION THE NEXT COUPLE DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 68 87 67 86 / 10 30 30 05 PENSACOLA 69 84 68 86 / 05 30 40 05 DESTIN 71 83 69 84 / 05 40 40 05 EVERGREEN 66 85 64 84 / 10 50 40 05 WAYNESBORO 66 87 64 84 / 10 30 30 05 CAMDEN 68 86 64 84 / 10 50 30 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, May 19, 3:20 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT THU MAY 19 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-200500- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 320 PM CDT THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE....TONIGHT AND FRIDAY... A WEAKENING COLD FRONTAL BOUNDARY WILL MOVE SOUTHWARD ACROSS MISSISSIPPI AND ALABAMA ON FRIDAY. THE AIRMASS SOUTH OF THIS FRONTAL BOUNDARY WILL BE UNSTABLE ENOUGH TO SUPPORT ISOLATED SEVERE STORMS FRIDAY AFTERNOON OVER PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTH ALABAMA. THE MAIN SEVERE WEATHER THREAT WITH THESE STORMS IS EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE WEAKENING COLD FRONTAL BOUNDARY WILL CONTINUE TO MOVE SOUTH TO THE COAST FRIDAY NIGHT. THERE IS EXPECTED TO BE A SLIGHT RISK OF SEVERE WEATHER IN ASSOCIATION WITH THIS FRONT FRIDAY NIGHT AS IT MOVES SOUTH TO THE COAST. NO SIGNIFICANT WEATHER IS EXPECTED IN THE WAKE OF THE FRONT SATURDAY THROUGH MONDAY AS HIGH PRESSURE BUILDS OVER THE AREA. ANOTHER...WEAKER COLD FRONT WILL MOVE SOUTH TO THE COAST ON MONDAY WITH ISOLATED THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED TONIGHT. ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE NECESSARY FRIDAY AFTERNOON...DEPENDING ON THE EXTENT AND COVERAGE OF ANY STRONG TO SEVERE STORMS THAT DEVELOP. STAY TUNED FOR ADDITIONAL UPDATING STATEMENTS FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
In the hours before
Special weather statement, May 19, 3:36 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 336 PM CDT THU MAY 19 2005 FLZ005-192100- INLAND OKALOOSA- INCLUDING THE CITIES OF...CRESTVIEW... 336 PM CDT THU MAY 19 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN OKALOOSA COUNTY... AT 335 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF DORCAS...AND MOVING SLOWLY TO THE NORTH AT 5 MPH. THE THUNDERSTORM WILL AFFECT THE AREAS AROUND... CRESTVIEW...AUBURN...DORCAS AND CAMPTON THROUGH 400 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.